Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 22, 2010, 4:23 PM MDT for Kit Carson County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2010, 4:23 PM MDT (22:23 UTC)
- Expired
- Apr 22, 2010, 5:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 76 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 12:30 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS53 KGLD 222223 SVRGLD COC063-222300- /O.NEW.KGLD.SV.W.0021.100422T2223Z-100422T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 423 PM MDT THU APR 22 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 500 PM MDT * AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRATTON...AND MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN KIT CARSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS. LAT...LON 3957 10275 3957 10237 3917 10242 3918 10265 TIME...MOT...LOC 2223Z 183DEG 30KT 3931 10253 WIND...HAIL 60MPH 1.00IN $$ FOLTZ
2 follow-up statements
679
WWUS53 KGLD 222249
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT THU APR 22 2010
COC063-222300-
/O.CON.KGLD.SV.W.0021.000000T0000Z-100422T2300Z/
KIT CARSON CO-
449 PM MDT THU APR 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIT CARSON COUNTY UNTIL 500 PM MDT...
AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
NORTH OF BETHUNE...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIT CARSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3957 10237 3942 10238 3939 10240 3937 10239
3934 10240 3932 10241 3937 10262 3957 10264
TIME...MOT...LOC 2249Z 189DEG 26KT 3948 10250
WIND...HAIL 60MPH 1.00IN
$$
FOLTZ781
WWUS53 KGLD 222258
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT THU APR 22 2010
COC063-222308-
/O.EXP.KGLD.SV.W.0021.000000T0000Z-100422T2300Z/
KIT CARSON CO-
458 PM MDT THU APR 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIT CARSON
COUNTY WILL EXPIRE AT 500 PM MDT/600 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3957 10237 3942 10238 3939 10240 3937 10239
3934 10240 3932 10241 3937 10262 3957 10264
TIME...MOT...LOC 2258Z 189DEG 26KT 3954 10248
$$
FOLTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:30 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 22, 2:30 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT THU APR 22 2010 .DISCUSSION... 230 PM MDT THU APR 22 2010 H5 RIDGE AXIS WAS POSITIONED OVER THE CENTRAL ROCKIES WHILE NORTHWEST H5 FLOW WAS OBSERVED ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. WIDESPREAD TSRA IS EXPECTED AFTER 04-06Z IN LOW LVL WAA REGIME. STORM MOTIONS SHOULD ALLOW PCPN TO IMPACT THE NORTHEAST ZONES AFTER 08-10Z. THE STRONGEST UPDRAFTS ARE EXPECTED TO IMPACT LOCATIONS SOUTH OF INTERSTATE 70 WHERE STEEPEST H7-H5 LAPSE RATES/MUCAPE OF 400-500 J/KG MAY ALLOW A FEW HAILERS TO EXIST. EARLY MORNING PCPN SHOULD LIFT NORTH AND EAST RAPIDLY WITH CLEARING ANTICIPATED BY MID-LATE MORNING ACROSS THE SOUTHWEST ZONES. THIS SHOULD ALLOW FOR DIURNAL HEATING/MODEST DESTABILIZATION AND MORE ROBUST DEEP MOIST CONVECTION TO DEVELOP NORTHEAST OF SFC LOW AFTER 20-22Z. REMOVED MIDDAY POPS ACROSS THE WEST/SOUTHWEST ZONES WHILE REINTRODUCING HIGHER POPS WEIGHTED ACROSS THE SOUTHWEST ZONES AFTER 21Z. THUNDERSTORM ACTIVITY SHOULD LIFT NORTH AND EAST BY 04-06Z WITH LARGE SCALE SUBSIDENCE ANTICIPATED AFTER 06Z. WILL MAINTAIN LOW PROBABILITIES THROUGH FRI MORNING WITH SCT TSRA ANTICIPATED UNDER H5 COLD POOL BY AFTERNOON. H5 TROUGH IS PROGGED TO MOVE OVER THE AREA ON SAT WITH SCT SHRA REMAINING IN THE FORECAST THROUGH THE AFTERNOON. LARGE SCALE FORCING FOR SUBSIDENCE WILL SPREAD OVER THE REGION SAT EVENING BRINGING AN END TO ANY LINGERING SHOWER ACTIVITY. WITH CLEARING SKIES AND LIGHT LOW LVL FLOW, TEMPERATURES MAY FALL INTO THE LOW-MID 30S SUPPORTING SCT FROST ACROSS THE WESTERN ZONES. THIS SCENARIO MAY BE REPEATED TOWARD THE MIDDLE OF THE WEEK. DAYS 4 THROUGH 7...A MID/UPPER TROUGH WILL TRANSLATE OUT OF THE MISSISSIPPI VALLEY AREA AND OVER THE GREAT LAKES AT THE START OF THE PERIOD WITH NORTHWEST MID/UPPER FLOW ANTICIPATED ACROSS THE CENTRAL HIGH PLAINS. A NORTHWEST FLOW REGIME SHOULD LEAD TO SEASONABLY COOL CONDITIONS WITH HIGHS IN THE 60S/LOWS IN THE MID/UPPER 30S. A SHORTWAVE TROUGH OVER THE NORTHERN ROCKIES IS PROGGED TO MOVE SOUTHEAST OVER THE CENTRAL HIGH PLAINS ON MON BRINGING INCREASING CHANCES FOR PCPN AND LOW LVL CAA MAINTAINING SEASONABLY COOL TEMPS ONCE AGAIN. A MID/UPPER RIDGE IS PROGGED TO AMPLIFY ACROSS THE ROCKIES TUE-WED WITH PHASE DIFFERENCES ACROSS THE GREAT PLAINS. A SUBTLE RISE IN TEMPS IS ANTICIPATED THROUGH THE PERIOD WITH SEASONABLE VALUES IN THE UPPER 60S/UPPER 30S TO LOWER 40S. && .AVIATION... 545 AM MDT WED APR 21 2010 FOR THE 12Z TAFS...THE MAIN PROBLEM AT BOTH TAF SITES WILL BE IFR CEILINGS UNTIL LATE THIS MORNING. AFTER THAT...CEILINGS SHOULD RISE INTO THE MVFR OR JUST ABOVE MVFR RANGE. DURING THE EVENING BEFORE THE ONSET OF THUNDERSTORMS...IFR CONDITIONS WILL REDEVELOP. BELIEVE THUNDERSTORMS WILL BE AROUND DURING THE NIGHT BUT COVERAGE AND TIMING ARE STILL UNCERTAIN. SO JUST HANDLED WITH VCTS AND CB AT THIS TIME. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Apr 22, 10:43 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT THU APR 22 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL, DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A SLOW MOVING WARM FRONT THROUGH THE EVENING HOURS. THE GREATEST THREAT FOR TORNADO PRODUCING STORMS IS EXPECTED ALONG AND IMMEDIATELY NORTH OF THE WARM FRONT WHICH IS EXPECTED TO REMAIN ALONG OR SOUTH OF INTERSTATE 70 THROUGH THE EVENING HOURS. AS THE STORMS MOVE NORTH AND EAST ACROSS THE TRI-STATE AREA TONIGHT, LARGE HAIL, DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE THROUGH LATE TONIGHT BEFORE ACTIVITY DIMINISHES TOWARD MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORM CHANCES WILL CONTINUE FROM FRIDAY INTO SATURDAY. HOWEVER...NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 22, 2:59 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 5 ESE TRIBUNE 38.44N 101.67W
04/22/2010 E1.25 INCH GREELEY KS PUBLIC
&&
JRMLocal storm report, Apr 22, 3:01 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
301 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 10 S SHARON SPRINGS 38.75N 101.75W
04/22/2010 E1.25 INCH WALLACE KS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL WAS OBSERVED.
&&
JRMSpecial weather statement, Apr 22, 3:28 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 328 PM MDT THU APR 22 2010 COZ091-092-222200- CHEYENNE COUNTY-KIT CARSON COUNTY- 328 PM MDT THU APR 22 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF FIRSTVIEW...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. FOLTZ
Local storm report, Apr 22, 3:55 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 13 SW GOODLAND 39.22N 101.88W
04/22/2010 M0.88 INCH SHERMAN KS PUBLIC
REPORT FROM COCORAHS OBSERVER
&&
JRMLocal storm report, Apr 22, 4:05 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL KIT CARSON 38.76N 102.80W
04/22/2010 E1.75 INCH CHEYENNE CO LAW ENFORCEMENT
&&
JRMLocal storm report, Apr 22, 4:09 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL KIT CARSON 38.76N 102.80W
04/22/2010 M1.50 INCH CHEYENNE CO CO-OP OBSERVER
REPORTED PING PONG BALL-SIZED HAIL COVERING GROUND 1.5
INCHES DEEP.
&&
MLAMMERSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:02 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| Apr 22, 1:41 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Apr 22, 3:56 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| Apr 22, 4:10 PM MDT | Tornado Warning | GLD | Cheyenne | 35 min |
| Apr 22, 4:11 PM MDT | Tornado Warning | GLD | Cheyenne | 34 min |
| Apr 22, 4:39 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 18 min |
| Apr 22, 4:43 PM MDT | Tornado Warning | GLD | Cheyenne | 32 min |
| Apr 22, 5:08 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 37 min |
| Apr 22, 5:19 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
| Apr 22, 5:26 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 34 min |
| Apr 22, 5:31 PM MDT | Flash Flood Warning | GLD | Cheyenne, Kit Carson, Yuma | 3 hr |
| Apr 22, 5:42 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 33 min |
| Apr 22, 5:47 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Apr 22, 5:49 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
| Apr 22, 5:49 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.